Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
161 Doctors are Online

Can pericoronitis used for wisdom tooth causes tingling and numbness in jaw?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2011
Answered : 589 Questions
Question
I have tingling and numbness in the lower left part of my jaw. Dentist has gave me antibiotics to cover pericoronitis for one of my wisdom teeth, but I don't think this is the cause. What could this be caused by? I am a very healthy 23 year old student.
Posted Mon, 30 Dec 2013 in Bones, Muscles and Joints
 
 
Answered by Dr. Guru 13 minutes later
Brief Answer: Even I don't think that antibiotics is the cause Detailed Answer: Hi, Thanks for consulting HealthcareMagic! If the dentist would have used any chemical such as local anesthetic to avoid pain while examining your teeth, it may cause transient tingling and numbness. If this is the case, it is not of much concern. If this is no the case, a physical examination is mandatory to assess this. Hope I have answered your query. Let me know if you have have any clarifications. If you like my answers and wish me to answer in future, bring it to my attention: Dr Vasanth. Url link is as follows: WWW.WWWW.WW Wish you good health!
Above answer was peer-reviewed by
 
Follow-up: Can pericoronitis used for wisdom tooth causes tingling and numbness in jaw? 3 minutes later
This has been going on since Friday, and I am worried in case this could be a big problem without causing any major pain (the pain I have had is very minor and only occurs when touched). Could this be a serious problem?
 
 
Answered by Dr. Guru 11 hours later
Brief Answer: Refer below Detailed Answer: Hi, Thanks for follow up! It may not be a serious problem. As you already have pericoronitis and you are getting treated for it, the swelling or inflammation caused by it may also cause some irritation of nerve supply and so numbness and tingling. However, as I mentioned previously, a physical examination is mandatory to assess this. A follow up with your dentist would be a good idea. Hope I have answered your query. If you like my answers and wish me to answer in future, bring it to my attention: Dr Vasanth. Url link is as follows: WWW.WWWW.WW Wish you good health!
Above answer was peer-reviewed by
 
Follow-up: Can pericoronitis used for wisdom tooth causes tingling and numbness in jaw? 9 hours later
Can this be a symptom of Jaw cancer? I looked up my symptoms on Google and noticed that some of the things I mentioned are mentioned there (jaw numbness, lump on jawline(although it is small and is easily moved around when I move it).
 
 
Answered by Dr. Guru 45 minutes later
Brief Answer: Refer below Detailed Answer: Hi, Thanks for follow up! I can understand your apprehension. But, your symptom is very very nonspecific to suspect jaw cancer. Unless, you are a heavy smoker, have the habit of chewing tobacco, this is extremely rare. Hope I have answered your query. Let me know if you have have any clarifications. If not, you can close the discussion and rate the answer. If you like my answers and wish me to answer in future, bring it to my attention: Dr Vasanth. Url link is as follows: WWW.WWWW.WW Wish you good health!
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Sports Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor